Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cryptococcal meningitis
May 21, 2011

Hi My boyfriend was diagnosed with cryptococcal meningitis on the 14/03/2011 and he was on diflucan and flucanazone treatement and he was discharged after a week because he aske the doctor to dischage him, he was readmitted on the 25/03/2011 because he was getting weaker and confused but he didnt complain about the headache.After he was readmitted his doctor transfered him to a specialist in a private hospital, the specailist treated him with the fungazone 200mg a dayand rifafour tb medication for 6 days and he stopped because he said he is not responding to the treatement, By the time they stopped him from fungazone his left side was not moving at all and swollen. The doctor also told me that his kidneys are not functioning properly. He died on the 06/04/2011. But am still not satsfied with his death, What caused the patient not to respond to the medication and what cause the kidney failure.

Response from Dr. Holodniy

Sorry to hear about your loss. This sounds like a very complicated case and it is very difficult to know the circumstances under which various treatment decisions were made, or what was going on clinically that caused such a rapid decline in his status. It sounds like he could have had both cryptococcal meningitis (a fungus infection of the brain) and tuberculosis. Both infections can affect the brain and could have affected movement on his left side and if not treated early or appropriately could result in death. Fungizone (amphotericin), with 5-FC, are usually given initially for cryptococcal meningitis. Fungizone is a potent, but toxic medication that can cause kidney failure if not monitored appropriately.



Previous
Should the MS drug Gilenya drop byCD4/CD8 count extemely low ?
Next
would face look scary

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement